Alert archive / Nevada / High Wind Watches in 2008
High Wind Watch 7, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Apr 17, 2008, 2:50 PM PDT for 5 counties in Nevada; Mono County, California. It took effect at Apr 19, 2008, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2008, 2:50 PM PDT (21:50 UTC)
- In effect from
- Apr 19, 2008, 11:00 AM PDT
- Expired
- Apr 18, 2008, 3:38 PM PDT
- In force
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2816 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 172150 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 250 PM PDT THU APR 17 2008 ...COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY AND SATURDAY NIGHT... .HIGH PRESSURE WILL MOVE EAST OF THE AREA TOMORROW AS A COLD LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. THIS LOW WILL PUSH A COLD FRONT THROUGH THE REGION FROM NORTH TO SOUTH ON SATURDAY AND SATURDAY NIGHT. CAZ072-NVZ002-004-181200- /O.NEW.KREV.LW.Y.0028.080418T2000Z-080419T0400Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 250 PM PDT THU APR 17 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT FRIDAY. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH DURING FRIDAY AFTERNOON AND EVENING WILL CAUSE ROUGH CHOP ON PYRAMID LAKE AND LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ003-181200- /O.NEW.KREV.HW.A.0007.080419T1800Z-080420T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 250 PM PDT THU APR 17 2008 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A STRONG COLD FRONT WILL REACH THE RENO...CARSON CITY...MINDEN AREA ON SATURDAY. ALONG AND AHEAD OF THE FRONT SOUTHWEST WINDS WILL INCREASE WITH GUSTS TO 45 MPH LIKELY TO AFFECT MOST LOCATIONS. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ073-NVZ001-181200- /O.NEW.KREV.HW.A.0007.080420T0000Z-080420T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 250 PM PDT THU APR 17 2008 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. A STRONG COLD FRONT WILL MOVE THROUGH MONO...MINERAL AND SOUTHERN LYON COUNTIES ON SATURDAY. ALONG AND AHEAD OF THE FRONT WIND GUSTS OF 45 MPH WILL LIKELY AFFECT MOST AREAS. GUSTS OF 60 MPH OR MORE ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND NEAR THE MOUTH OF CANYONS ALONG HIGHWAYS 95 AND 395. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ HTTP://WEATHER.GOV/RENO BRONG
3 follow-up statements
000 WWUS75 KREV 181054 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 354 AM PDT FRI APR 18 2008 ...COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY AND SATURDAY NIGHT... .HIGH PRESSURE WILL MOVE EAST OF THE AREA TODAY AS A COLD LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. THIS LOW WILL PUSH A STRONG COLD FRONT THROUGH THE REGION FROM NORTH TO SOUTH ON SATURDAY AND SATURDAY NIGHT. CAZ072-NVZ002-004-182300- /O.CON.KREV.LW.Y.0028.080418T2000Z-080419T0400Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 354 AM PDT FRI APR 18 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH DURING THIS AFTERNOON AND EVENING WILL CAUSE ROUGH CHOP ON PYRAMID LAKE AND LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ003-182300- /O.CON.KREV.HW.A.0007.080419T1800Z-080420T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 354 AM PDT FRI APR 18 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A STRONG COLD FRONT WILL REACH THE RENO...CARSON CITY...MINDEN AREA ON SATURDAY AFTERNOON. ALONG AND AHEAD OF THE FRONT SOUTHWEST WINDS WILL INCREASE WITH GUSTS TO 45 MPH LIKELY TO AFFECT MOST LOCATIONS. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. GUSTY WINDS WILL LIKELY LEAD TO AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ073-NVZ001-182300- /O.CON.KREV.HW.A.0007.080420T0000Z-080420T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 354 AM PDT FRI APR 18 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. A STRONG COLD FRONT WILL MOVE THROUGH MONO...MINERAL AND SOUTHERN LYON COUNTIES ON SATURDAY EVENING. ALONG AND AHEAD OF THE FRONT WIND GUSTS OF 45 MPH WILL LIKELY AFFECT MOST AREAS. GUSTS OF 60 MPH OR MORE ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND NEAR THE MOUTH OF CANYONS ALONG HIGHWAYS 95 AND 395. GUSTY WINDS WILL LIKELY LEAD TO AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ HOON HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 181826 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1126 AM PDT FRI APR 18 2008 ...COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY AND SATURDAY NIGHT... .HIGH PRESSURE WILL MOVE EAST OF THE AREA TODAY AS A COLD LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. THIS LOW WILL PUSH A STRONG COLD FRONT THROUGH THE REGION FROM NORTH TO SOUTH ON SATURDAY AND SATURDAY NIGHT. CAZ072-NVZ002-004-190100- /O.CON.KREV.LW.Y.0028.080418T2000Z-080419T0400Z/ GREATER LAKE TAHOE AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 1126 AM PDT FRI APR 18 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH DURING THIS AFTERNOON AND EVENING WILL CAUSE ROUGH CHOP ON PYRAMID LAKE AND LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ003-190100- /O.CON.KREV.HW.A.0007.080419T1800Z-080420T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1126 AM PDT FRI APR 18 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A STRONG COLD FRONT WILL REACH THE RENO...CARSON CITY...MINDEN AREA ON SATURDAY AFTERNOON. ALONG AND AHEAD OF THE FRONT SOUTHWEST WINDS WILL INCREASE WITH GUSTS TO 45 MPH LIKELY TO AFFECT MOST LOCATIONS. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE... ESPECIALLY IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. GUSTY WINDS WILL LIKELY LEAD TO AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ073-NVZ001-190100- /O.CON.KREV.HW.A.0007.080420T0000Z-080420T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 1126 AM PDT FRI APR 18 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. A STRONG COLD FRONT WILL MOVE THROUGH MONO...MINERAL AND SOUTHERN LYON COUNTIES ON SATURDAY EVENING. ALONG AND AHEAD OF THE FRONT WIND GUSTS OF 45 MPH WILL LIKELY AFFECT MOST AREAS. GUSTS OF 60 MPH OR MORE ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND NEAR THE MOUTH OF CANYONS ALONG HIGHWAYS 95 AND 395. GUSTY WINDS WILL LIKELY LEAD TO AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CS HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 182238 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 338 PM PDT FRI APR 18 2008 ...COLD FRONT WILL BRING STRONG WINDS TO PORTIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA SATURDAY AND SATURDAY NIGHT... .A STRONG LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL PUSH A STRONG COLD FRONT THROUGH THE REGION FROM NORTH TO SOUTH ON SATURDAY AND SATURDAY NIGHT. WINDS AHEAD OF THE FRONT WILL BECOME STRONG WITH THE BEST POTENTIAL FOR DAMAGING GUSTS IN MONO...MINERAL AND SOUTHERN LYON COUNTIES FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT. CAZ073-NVZ001-191100- /O.UPG.KREV.HW.A.0007.080420T0000Z-080420T1200Z/ /O.NEW.KREV.HW.W.0005.080419T1800Z-080420T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 338 PM PDT FRI APR 18 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH IN WIND PRONE AREAS BY MIDDAY SATURDAY...THEN BECOME EVEN STRONGER BY SATURDAY EVENING WITH GUSTS TO 65 MPH AFTER 9 PM. IN WIND PRONE AREAS AND NEAR CANYON OPENINGS ALONG HIGHWAYS 95 AND 395...GUSTS ARE LIKELY TO EXCEED 65 MPH THROUGH SATURDAY NIGHT. THESE STRONG WINDS WILL PRODUCE AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND ESPECIALLY IN LOWER ELEVATIONS EAST OF HIGHWAY 395. DAMAGE TO TREES...POWER LINES AND PROPERTY COULD OCCUR WITH WINDS OF THIS MAGNITUDE. UNSECURED OUTDOOR ITEMS THAT COULD BE MOVED OR BLOWN OVER BY STRONG WINDS SHOULD BE BROUGHT INDOORS. TRAVEL CONDITIONS WILL BECOME HAZARDOUS FOR MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ NVZ004-191100- /O.NEW.KREV.WI.Y.0011.080419T1800Z-080420T0600Z/ /O.CON.KREV.LW.Y.0028.000000T0000Z-080419T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 338 PM PDT FRI APR 18 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THIS EVENING WILL CAUSE ROUGH CHOP ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH BY MIDDAY SATURDAY...AND CONTINUE THROUGH SATURDAY AFTERNOON AND EVENING. THESE STRONG WINDS WILL PRODUCE AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. VISIBILITY ALONG PORTIONS OF INTERSTATE 80...HIGHWAYS 50...95 AND ALTERNATE 95 MAY BE REDUCED TO 1 MILE OR LESS AT TIMES. UNSECURED OUTDOOR ITEMS THAT COULD BE MOVED OR BLOWN OVER BY STRONG WINDS SHOULD BE BROUGHT INDOORS. TRAVEL CONDITIONS WILL BECOME DIFFICULT FOR MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ CAZ072-NVZ002-191100- /O.NEW.KREV.WI.Y.0011.080419T1800Z-080420T0600Z/ /O.CON.KREV.LW.Y.0028.000000T0000Z-080419T0400Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 338 PM PDT FRI APR 18 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THIS EVENING WILL CAUSE ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH BY LATE SATURDAY MORNING...AND CONTINUE THROUGH SATURDAY AFTERNOON AND EVENING. UNSECURED OUTDOOR ITEMS THAT COULD BE MOVED OR BLOWN OVER BY STRONG WINDS SHOULD BE BROUGHT INDOORS. TRAVEL CONDITIONS WILL BECOME DIFFICULT FOR MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ NVZ003-191100- /O.UPG.KREV.HW.A.0007.080419T1800Z-080420T0600Z/ /O.NEW.KREV.WI.Y.0011.080419T1800Z-080420T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 338 PM PDT FRI APR 18 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH BY MIDDAY SATURDAY...AND CONTINUE THROUGH SATURDAY AFTERNOON AND EVENING. LOCALLY STRONGER GUSTS ARE LIKELY IN WIND PRONE AREAS NEAR HIGHWAY 395 AND IN THE FOOTHILLS. THESE STRONG WINDS WILL PRODUCE AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. VISIBILITY ALONG PORTIONS OF INTERSTATE 80 AND HIGHWAY 395 MAY BE REDUCED TO 2 MILES OR LESS AT TIMES. UNSECURED OUTDOOR ITEMS THAT COULD BE MOVED OR BLOWN OVER BY STRONG WINDS SHOULD BE BROUGHT INDOORS. TRAVEL CONDITIONS WILL BECOME DIFFICULT FOR MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ MJD HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Apr 17, 4:00 AM PDT, 10 hours 50 minutes earlier.
Area forecast discussion, Apr 17, 4:00 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 400 AM PDT THU APR 17 2008 .SHORT TERM... SHORT TERM MODELS STILL IN GENERAL AGREEMENT WITH OVERALL PATTERN THROUGH SATURDAY. SHORT WAVE RIDGE TO BUILD OVER THE RGN TODAY AND THEN BEGIN TO SLIDE EAST ON FRIDAY. THIS WILL ALLOW TEMPS TO CLIMB BACK INTO THE 70S IN THE VALLEYS OF WRN NV WITH 60S IN MUCH OF THE LOWER ELEVATIONS OF ERN CA...WHILE THE HIGHER ELEVATIONS TOP OUT IN THE MID TO UPPER 50S. BUT AS RIDGE SLIDES EAST FRI A SHORT WAVE TROF SHOULD BEGIN IMPACTING THE RGN BRINGING INCREASED WINDS ALOFT. ADDED SLIGHT CHANCE MENTION OF THUNDERSTORMS TO MINERAL COUNTY DUE TO MODEST INSTABILITY AND LOW LEVEL CONVERGENCE. BY SAT AN UPPER LOW THAT WILL MOVE INTO THE WRN U.S. BY LATE FRI SHOULD DROP SE CLOSE ENOUGH TO THE CWA TO TIGHTEN BOTH THE LOW LVL PRES GRADIENT AND THE THERMAL GRADIENT. SFC FRONT ASCD WITH THIS UPPER LOW WILL SWING THROUGH THE CWA ON SAT. TEMPS ARE TRICKY AHEAD OF THE FRONT LATE FRIDAY NIGHT INTO SATURDAY. ALMOST ALL GUIDANCE INCLUDING ENSEMBLES SHOW COLDER AIR TO PUSH SOUTH OF THE RENO/CC AREA BY LATE SAT MORNING SO DECIDED TO DROP TEMPS SLIGHTLY. IF CURRENT TIMING DOESNT CHANGE...TEMPS WILL LIKELY NEED TO BE DROPPED SEVERAL MORE DEGREES. MODELS STILL INDICATING ENOUGH DYNAMICS/FRONTOGENESIS FROM LATE FRI NIGHT INTO SAT NIGHT TO SQUEEZE OUT PCPN FROM AROUND I-80 NORTH WITH THE BEST CHANCES ACROSS THE FAR NRN CWA SAT AFTN/EVNG. PRECIP LIKELY TO BE ASSOCIATED WITH A MESOSCALE CONVECTIVE BAND. ALTHOUGH MODELS DONT HAVE MUCH PRECIP...BELIEVE THEY ARE UNDERDOING THE FORCING ALONG THE IMPRESSIVE THERMAL BOUNDARY AND THE BAND COULD SAG FURTHER SOUTH THAN CURRENTLY ADVERTISED. BUT THE MAIN WEATHER FEATURE WILL BE ANOTHER ROUND OF GUSTY WINDS AHEAD OF THE UPPER TROF...ESPECIALLY SATURDAY MORNING AND AFTERNOON. CURRENT MODELS ARE LESS ENERGETIC WITH THE WINDS AS OPPOSED TO THE PAST MONDAY. HOWEVER...MODEL THERMAL GRADIENTS ARE QUITE IMPRESSIVE. FOR NOW WILL STICK TO MAINLY LOW END ADVISORY WINDS AND WILL REFRAIN FROM ISSUING WATCH AS YET. THINK SPS FOR GUSTY WINDS AND SIGNIFICANTLY COOLER TEMPS ON SUNDAY IS A BETTER WAY TO GO. DAY SHIFT MAY CONSIDER A WATCH FOR MORE WIND PRONE AREAS DEPENDING UPON LATER MODELS...ESPECIALLY IN MONO AND MINERAL COUNTIES. MLF/MILNE .LONG TERM (SUNDAY THROUGH WEDNESDAY)... NO CHANGES MADE TO THE LONG TERM FORECAST. ON SUNDAY A DEEP UPPER LOW IS PROGGED TO BE OVER THE NRN ROCKIES. THE GFS...ECMWF AND CANADIAN ALL SHOW THIS SYSTEM BECOMING NEGATIVELY TILTED BY 00Z MONDAY. THESE MODELS ALSO HAVE A SHORTWAVE MOVING AROUND THE BASE OF THE LOW AND MOVING INTO THE NRN GREAT BASIN ON MONDAY. CONFIDENCE IS HIGH THAT THE UPPER TROUGH WILL BE OVER THE NRN ROCKIES ON MONDAY AS NEARLY ALL OF THE GFS ENSEMBLE MEMBERS POINT TO THIS SOLUTION. HOWEVER...CONFIDENCE DECREASES SOMEWHAT FOR THE SHORTWAVE ON MONDAY. ONLY ABOUT HALF OF THE GFS ENSEMBLE MEMBERS SHOW THIS SHORTWAVE MOVING AROUND THE BASE OF THE UPPER LOW. THE OTHERS ARE LATER IN THEIR TIMING...BRINGING THE VORT MAX TO THE EAST ON TUESDAY. DUE TO THIS UNCERTAINTY HAVE DECIDED TO KEEP PRECIP OVER THE KREV CWFA ONLY SUNDAY THROUGH MONDAY NIGHT. AS THE SYNOPTIC EVOLUTION BECOMES CLEARER OVER THE NEXT FEW DAYS PRECIP CAN BE ADDED TO TUESDAYS FORECAST IF WARRANTED. THE MODELS SHOW AN ERN PACIFIC RIDGE BUILDING INTO THE WEST COAST BY WEDNESDAY. TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH THE EXTENDED. CLOUD COVER AND PRECIP SUNDAY AND MONDAY WILL CONTRIBUTE TO COOL CONDITIONS ACROSS THE REGION. RELATIVELY COOL WEATHER SHOULD CONTINUE ON TUESDAY AND WEDNESDAY AS THE APPROACHING RIDGE CAUSES THE WIND FLOW TO VEER TO A MORE NLY FLOW BRINGING COLD AIR INTO THE REGION. OHARA/MILNE && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY. MILNE && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Apr 17, 2:45 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 245 PM PDT THU APR 17 2008 CAZ070>072-NVZ002>005-181200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY... EMPIRE...GERLACH 245 PM PDT THU APR 17 2008 ...COLDER TEMPERATURES RETURN THIS WEEKEND... HIGH PRESSURE WILL MOVE EAST OF THE REGION ON FRIDAY AS A COLD AREA OF LOW PRESSURE MOVES TOWARD THE PACIFIC NORTHWEST. THE LOW WILL PUSH A COLD FRONT THROUGH THE REGION ON SATURDAY. HIGHS ON SUNDAY WILL BE 20 TO 25 DEGREES COLDER THAN FRIDAY. SOUTHWEST WINDS WILL BEGIN TO INCREASE ON FRIDAY WITH WIND GUSTS UP TO 40 MPH IN THE AFTERNOON AND EVENING. THE WINDS WILL REMAIN GUSTY FRIDAY NIGHT IN THE HIGHER ELEVATIONS...AND INCREASE OVER ALL AREAS EARLY SATURDAY MORNING AS THE COLD FRONT APPROACHES. WIND GUSTS UP TO 45 MPH OR MORE WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. THESE WINDS SHOULD GENERATE AREAS OF BLOWING DUST WITH VERY LOW VISIBILITIES POSSIBLE ON SATURDAY. A BAND OF SNOW SHOWERS WILL LIKELY DEVELOP NEAR THE FRONT NORTH OF INTERSTATE 80 ON SATURDAY WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. HOWEVER...THERE IS UNCERTAINTY AS TO EXACTLY WHERE THIS BAND WILL BE CONCENTRATED AND HOW FAR SOUTH IT WILL MOVE. ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS ARE EXPECTED TO CONTINUE SUNDAY BUT MAINLY NORTH OF HIGHWAY 50. LOW TEMPERATURES WILL BE NEAR TO BELOW FREEZING IN MANY AREAS SATURDAY THROUGH TUESDAY. IF YOU HAVE SENSITIVE OUTDOOR PLANTS...MOVE THEM INSIDE OR PLAN ON COVERING THEM AT NIGHT TO PROTECT THEM FROM THE COLD TEMPERATURES. CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR THE LATEST FORECAST INFORMATION. HTTP://WEATHER.GOV/RENO BRONG
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:50 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 30 hr |
Nearby
High Wind Watches in Nevada, 2008High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.